Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


A non-Noetherian factorial ring

Author: John David
Journal: Trans. Amer. Math. Soc. 169 (1972), 495-502
MSC: Primary 13H99
MathSciNet review: 0308114
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper supplies a counterexample to the conjecture that factorial implies Noetherian in finite Krull dimension. The example is the integral closure of a three-dimensional Noetherian ring, and is the union of Noetherian domains, which are proven to be factorial by means of derivation techniques.

References [Enhancements On Off] (What's this?)

  • [1] Masayoshi Nagata, Local rings, Interscience Tracts in Pure and Applied Mathematics, No. 13, Interscience Publishers a division of John Wiley & Sons New York-London, 1962. MR 0155856 (27 #5790)
  • [2] Pierre Samuel, Classes de diviseurs et dérivées logarithmiques, Topology 3 (1964), no. suppl. 1, 81–96 (French). MR 0166213 (29 #3490)
  • [3] P. Samuel, Lectures on unique factorization domains, Notes by M. Pavman Murthy. Tata Institute of Fundamental Research Lectures on Mathematics, No. 30, Tata Institute of Fundamental Research, Bombay, 1964. MR 0214579 (35 #5428)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13H99

Retrieve articles in all journals with MSC: 13H99

Additional Information

PII: S 0002-9947(1972)0308114-9
Keywords: Factorial, Krull dimension, Noetherian, derivation, integral closure
Article copyright: © Copyright 1972 American Mathematical Society